Ciprofloxacin-induced Crystal Nephropathy

Authors

  • Khawla Kammoun Department of Nephrology, Hedi Chaker Hospital; Renal Pathology Unit UR 12 ES 14, Faculty of Medicine, Sfax, Tunisia Author
  • Faical Jarraya Department of Nephrology, Hedi Chaker Hospital; Renal Pathology Unit UR 12 ES 14, Faculty of Medicine, Sfax, Tunisia Author
  • Saloua Makni Renal Pathology Unit UR 12 ES 14, Faculty of Medicine; Department of Histopathology, Habib Bourguiba Hospital, Sfax, Tunisia Author
  • Lobna Ben Mahmoud Regional Center of Pharmacovigilance, Faculty of Medicine, Sfax, Tunisia Author
  • Mahmoud Kharrat Department of Nephrology, Hedi Chaker Hospital; Renal Pathology Unit UR 12 ES 14, Faculty of Medicine, Sfax, Tunisia Author
  • Mohamed Ben Hmida Department of Nephrology, Hedi Chaker Hospital; Renal Pathology Unit UR 12 ES 14, Faculty of Medicine, Sfax, Tunisia Author
  • Khaled Zeghal Regional Center of Pharmacovigilance, Faculty of Medicine, Sfax, Tunisia Author
  • Tahia Boudawara Department of Histopathology, Habib Bourguiba Hospital, Sfax, Tunisia Author
  • Jamil Hachicha Department of Nephrology, Hedi Chaker Hospital; Renal Pathology Unit UR 12 ES 14, Faculty of Medicine, Sfax, Tunisia Author

Abstract

Ciprofloxacin is a commonly used antibiotic. Renal side effects are rare and are usually immune mediated.  Clinical and experimental studies have suggested that crystalluria and crystal nephropathy occur in alkaline urine. Preexisting kidney function impairment, high dose of the medication, and advanced age predispose to this complication. We report a case of crystal nephropathy in a young woman treated with ciprofloxacin and a nonsteroidal anti-inflammatory drug.

Downloads

Download data is not yet available.

Author Biography

  • Khawla Kammoun, Department of Nephrology, Hedi Chaker Hospital; Renal Pathology Unit UR 12 ES 14, Faculty of Medicine, Sfax, Tunisia
    Nephrology Departement, Hedi Chaker Hospital Route El Ain Km 1, Sfax, Tunisia, UR/99-3807 Faculty of medecine Sfax, Tunisia

Downloads

Published

2014-05-28

Issue

Section

CASE REPORT | Kidney Diseases

How to Cite

Ciprofloxacin-induced Crystal Nephropathy. (2014). Iranian Journal of Kidney Diseases, 8(3), 240-242. https://www.ijkd.org/index.php/ijkd/article/view/1084

Most read articles by the same author(s)